CSN Login
Members Online: 1

You are here

Fatique progressively worse over chemo cycles?

jimwins's picture
jimwins
Posts: 2111
Joined: Aug 2011

I recently finished cycle 4 of R EPOCH and got my neulasta shot
on Monday. I started having bach and chest aches yesterday from
the neulasta which seemed a little late from the past experience.
It's not too bad, just 2-3 days of aches in the back that shoot to my
chest (sort of like having the flu)and this hasn't changed other than
it being maybe a little later after the shot this time.

However, I'm much more fatiqued after this last cycle. My oncologist did
say that the fatique could get cumulatively worse as I progress through
the cycles. I'm very fortunate as I've had very few/mild issues with
side effects so far and thank goodness, only 2 more cycles! I'm pretty
much able to take care of myself normally.

My regimen is pretty much go into the hospital for 4 nights/5 days of continuous
infusion, then a couple weeks off and if blood work is okay, etc, start
the next cycle. This time I've been more tired and for longer periods of time.
I did some shopping one day and had to stop and sit for a few minutes.
I cut the shopping short to go home.

My questions:

1. Have many of you experienced increased fatique as you progressed through the chemo cycles?

2. Once you completed your chemotherapy, how long after did you start regaining your
energy?

I realize this varies by individual and other factors but I just wanted to get some
feedback. I have stage 2 NHL, found in the small intestine/messentery region.

Thanks for any feedback you can provide.

Wishing you well and hope you're having a good Labor Day weekend!

Jim

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Hi Jim,
I did 6 rounds of CVP-R..(one infusion every 21 days) After 3 rounds I started feeling more tired. By round 6 I felt like I was dragging myself over the finish line..(that was in Dec). It's been 8 months since finishing the CVP-R, but I still go in every other month for the maint R infusion. I see a world of difference between the fatigue I felt in December to the fatigue I have now. I was so worried I wouldn't feel better, but a little time and rest was all I needed to start getting my strength and energy back. I'm not 100% better, but I'd say I'm at least at 60%. In my opinion, thats not too bad and if thats all the better it gets, then I'm ok with that also. You have 2 more rounds of chemo and I think the last two will be your hardest as far as having energy. Once your done, the best thing to do is pace yourself and just give your body time to heal from being bombarded with the harsh chemo. It DOES take time. You have a very positive attitude which will also help you to bounce back easier...maybe not sooner, but easier, because you know how to accept whats happened to your body. Hang in there...you have done great so far and I feel you will continue to do great.
Best wishes...Sue (FNHL-grade2-stage3-typeA-diagnosed June 2010)

COBRA666's picture
COBRA666
Posts: 2413
Joined: May 2010

Jim,
No use for me to repeat what Sue has said. It was the same with me. Only thing different is I have been out of treatment a little longer and have more energy. It will come in time. We are all different. John

Go_go_Gi_gi
Posts: 84
Joined: Aug 2011

I've only had one round, last week, of chemo B-R---

Can one help to decrease fatigue? What I seem to have had so far, is intermittent--I'll feel pretty good, and then suddenly start to feel really tired. Is this the usual; is it different for everybody? Do you just take it easy or try to "push through it"?

Anything in particular help anyone? Fatigue is a new experience for me---

Thanks for any information--suggestions, Susan

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Hi Susan,
So far in my 1 year of dealing with cancer, and everything I've read from people in this group,(and other groups), fatigue from chemo is common and very normal. My fatigue has gotten better, but after 8 months out from my last chemo, sometimes I still wake up after a good nights sleep and feel as if I haven't slept a wink. I am not able to "push through" those days when I'm extremely tired. Some tips I've learned is to not try to do as much in "one" day, but instead do a little "everyday". Just listen to your body and be kind to it. Eat right, get a little exercise and try to stay as stress free as possible. You will slowly learn what works best for you. I don't take a ton of supplements...just a calcium pill multi vitamin, and 1 banana daily. We also have some kind of fresh fruit in the house at all times..blue berries, apples, oranges etc. I'm not big on veggies, but do eat fresh salads 2 to 3 times a week. I'm learning to eat other vegetables...squash, asparagus,brussel sprouts etc, but don't eat those as often as I probably should. You are just starting your chemo, so be patient, and keep coming back here when you have questions. This group walked me through everything and helped me beyond words. Take care...Sue (FNHL-2-3A-6/10)

KC13167's picture
KC13167
Posts: 215
Joined: Jun 2010

Jim,

I completed 6 cycles of R-CHOP for stage IV DLCNHL in October 2010. I felt great for the first few cycles and then....bam! The last two cycles left me severely fatigued.

I continue to suffer from fatigue. My oncologist says that everyone is different and the fatigue may be a constant in my life. I take a nap most afternoons and once in a while, will spend an entire day in bed. My fatigue may be worse than some due to the fact that I have a large, inoperable mass on and around my lower back which causes constant pain. Pain and lack of effective sleep can cause fatigue to worsen. After 3 pain management specialists, I have found one that says I am a candidate for a nerve block! They will complete that procedure this Thursday. I hope it is successful, I want to get to my new normal. I refuse to believe that my current state is as good as it gets.

Kellie

allmost60's picture
allmost60
Posts: 3184
Joined: Jul 2010

Hi Kellie,
Best wishes for success with the nerve block! Constant pain is so stressful and I pray you get relief. Please let us know how it goes and I'll be thinking and praying for you.
Much love...Sue (FNHL-2-3a-6/10)

KC13167's picture
KC13167
Posts: 215
Joined: Jun 2010

I will try to remember where this post is so that I can reply after my bilateral nerve blocks on Thursday. I'm putting most of my faith behind this procedure. The pain must be lessened to allow for my body to regain strength and function. Being out of work from June 2010 has been a drag. But back to the positive thoughts about Thursday's procedure! Two more days to go!

Again, thanks for your kindness Sue
Kellie

CountryGal7557
Posts: 164
Joined: Feb 2011

1. Have many of you experienced increased fatique as you progressed through the chemo cycles? Fatigue got progressively worse over the 6 months of treatments and continued to get worse for several months after treatment ended before slowly getting better.

2. Once you completed your chemotherapy, how long after did you start regaining your
energy? it's been over a year in remission and I'm just now feeling like my old self again. but I still have to pace myself and not overdue it on the good days.

hang in there!
Hugs
janelle

jimwins's picture
jimwins
Posts: 2111
Joined: Aug 2011

Thank you everyone for responding.
It more or less confirms what I thought.

Wishing you all well....

Time for a nap (yawn)..... ;)

Jim

JoanieP's picture
JoanieP
Posts: 573
Joined: Mar 2010

If you are awake:) it took about 6 weeks after my 6th RCHOP to go back to teaching. Time will help . It has been 2 years and I feel faily normal. I realize I just left myself wide open for a smart remark:)

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

Yes I had increasing fatigue throughout my chemo's. I still do get very tired after my transplant. I am hoping with every month that things get better.

I know my body has been through a war and it does take time, but I am not the most patient person in the world either lol.

normal is a state of mind

Subscribe to Comments for "Fatique progressively worse over chemo cycles?"